MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® T-HANDLE QC; WRENCH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® T-HANDLE QC; WRENCH
Model Number 338.08
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, the patient underwent a hip surgery.During the surgery, the dynamic hip and condylar screw system (dhs/dcs) t-handle did not connect and was impossible to clean properly, and a pinnacle straight cup impactor broke into pieces.The procedure was successfully completed with no surgical delay.There was no patient consequence.This report is for a dhs®/dcs® t-handle qc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The customer reported the device was not connecting properly and was impossible to clean properly.The repair technician reported the device failed etch clarity and cosmetics tests.Etch unreadable is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual examination under 5x magnification revealed a dent/flat on the edge of the inner circumference of the distal coupling that would contribute to a mating device not being able to be loaded into the returned device.The dent/flat is making the inside diameter smaller.Additionally the etch is faded.Due to post manufacturing damage an accurate dimensional inspection could not be obtained.A manufacturing record evaluation could not be done as the lot number could not be determined due to the faded etch.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® T-HANDLE QC
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8721870
Report Number2939274-2019-58805
Device Sequence Number14071522
Product Code HXC
UDI-Device Identifier10886982193148
UDI-Public(01)10886982193148
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.08
Device Catalogue Number338.08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1